VANTIVE US HEALTHCARE LLC PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Back to Search Results |
| Catalog Number |
955626 |
| Medical Device Problem Code |
Protective Measures Problem (3015)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
11/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported that a pediatric patient was undergoing continuous renal replacement therapy (crrt) using a prismax machine.It was further reported that the crrt system was running with an extracorporeal membrane oxygenation (ecmo) system.According to the reporter, the machine generated "a call service alarm".It was reported that the alarm was generated "about 2-3 hours after treatment was started".It was reported that a second unspecified alarm was generated approximately four hours and 15 minutes after the first alarm.The nurse reported that the "machines would suddenly shut down by themselves".It was reported that "the staff would troubleshoot and try to turn it on again to restart treatment but not able to turn it on or not able to resolve the alarm and so would stop the treatment".The staff determined to restart treatment with a new prismax device to continue therapy (two prismax devices were used).It was reported "the staff did not feel comfortable returning the blood the following reasons: 1) staff was trouble shooting for about 10 minutes therefore blood could have clotted therefore would be able to return possible clotted blood, 2) the treatment was running with ecmo and staff did not feel comfortable to return the blood since it was running with ecmo.The medical personnel have been trained on the manual blood return procedure (hand crank)".It was confirmed that the patient lost blood inside the circuit each time.Per the reporter, the patient lost ¿about 90ml¿ each time.The nurse reported that the patient was receiving frequent interventions at the time of the reported failures, including blood transfusions, vasopressor titrations, adjustments of ecmo flows and fluid boluses.The reporter stated, "the blood transfusions were because they did not return the blood back to the patient and the other medical inventions are because the patient is unstable to begin with".No additional information is available.
Additional Manufacturer Narrative
Additional information: a1, a2, a3a, b1, b7, h1, h6, h11 h11: the device was not received for evaluation; however, the device was evaluated onsite by a local facility biomed engineer.Review of the log files showed that the treatment for sn (b)(6) was discontinued due to an unspecified alarm and a general system failure which prevented treatment continuation.The prismax operator manual informs the user that the upper limit of the operating range of the return pressure sensor is 350 mmhg.In case ecmo should be used, the return pressure should be kept lower than 300 mmhg to avoid occurrences of an alarm.Another option is to set the connection in a section of the ecmo circuit where the pressure is lower than 300 mmhg.The review of the log file demonstrated that this was feasible in the conditions of the reported events as there was at least one section of the ecmo circuit with pressure very close to atmospheric pressure.The facility provided eight photographs.The visual inspection of the photos only showed the history of the alarms recorded in the treatment.A service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.The reported condition was not verified.The cause of the condition could not be determined.There was no malfunction identified that could have caused or contributed to the events.The decision to treat a patient with ecmo in conjunction with crrt is the responsibility of the institution.In cases where ecmo should be used, the return pressure should be kept lower than 300 mmhg.Based on additional information received, the prismax machine was determined not to be a factor in the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.